| Model Number |
TB-0520IC |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that during a therapeutic procedure, the teflon pad peeled off the tool shaft of the thunderbeat device.The patient was under sedation, and due to this issue, the procedure was delayed by 30 minutes.The intended procedure was completed successfully with an olympus backup device.There was no report of patient harm associated with this event.
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the reported failure of teflon pad came off the tool shaft was confirmed.Based on the results of the investigation, the exact cause of the event couldn¿t be exclusively identified.However, it is likely that the tissue pad was worn away because no tissue was being grasped between the grasping section and the probe tip when the device was activated output in seal & cut mode for/after a transection of tissue.The tissue pad was excessively heated due to friction between the grasping section and the probe tip.This caused the tissue pad to be peeled away.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
Event or Problem Description
No additional information received from the customer.